It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Stroke Message Board

  • TIA ... but no Med's?

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 10-08-2019, 09:48 AM   #1
    mark4man
    (male)
     
    Join Date: Jul 2019
    Posts: 3
    mark4man HB User
    TIA ... but no Med's?

    hello...

    Numbness across left side of face...left part of upper lip felt like it was trying to move down & across to the other side...dizzyness & much shakyness...then heart palpitations & shortness of breath. Hospital said it was a TIA, but by the time they performed a CT Scan of my head the conditions were largely gone. My scan results showed that my brain was fine, but they wanted to hold me over the weekend & do an MRI on Monday (at which point I checked myself out, promising to have one done on the outside).

    But...they never gave me a prescription for a blood thinner; & I read online that most TIA's are caused by clots; & that most people who experience them should be placed on blood thinners right away. Is this true?

    Also...I still have a very slight numbness on the left side of my face, with a slight pain that occurs every now & then above my right ear. Going to my primary today, to get a referral to neurologist...but am concerned that this could happen again; & am wondering why the hospital didn't put me on blood thinners. In the past 2 years I have lost 50 lbs. & have been eating right & getting as much exercise as possible...so I'm wondering why this happened to me in the first place. [AND...I'm not even certain if it is clot related or caused by some CNS disorder...I've had depression/anxiety for years; & in the past year have had numerous panic attacks]

    thanx,

    Last edited by Administrator; 10-08-2019 at 10:18 AM.

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 10-09-2019, 06:53 AM   #2
    JohnR41
    Senior Veteran
    (male)
     
    Join Date: Sep 2008
    Location: Florida, U.S.A.
    Posts: 2,379
    JohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB User
    Re: TIA...but no Med's?

    Hi, mark4man,

    Being that you have had depression/anxiety for years; & numerous panic attacks, it's quite possible that the TIA could have been caused by whatever medications you've been taking, taking them at the wrong time or accidentally taking more than is needed.

    I don't know your age but I can tell you that as people age their system is slower at cleaning out "leftover" medications. Another way of saying it is that instead of passing through your system in a regular (24 hr.) amount of time, it begins to build up/accumulate.

    As far as blood thinners go, there are lots of foods that act as blood thinners. Foods like onions, garlic, oily fish, cinnamon, tomatoes, broccoli, and most fruits. Even drinking water will thin your blood so be sure not to get dehydrated.

    Did you lose weight on a low carb diet? Low carb diets are often high in animal protein and saturated fat. That could be a reason for having a blocked artery. In that case it might be a good idea to cut back on that and include more fresh fruit, non-starchy vegetables, whole grains and legumes.

    Note: garlic powder or onion powder won't work as blood thinners.

     
    Reply With Quote
    Old 10-09-2019, 07:24 AM   #3
    Machaon
    Senior Veteran
    (male)
     
    Join Date: Feb 2003
    Location: Fort Laud
    Posts: 4,196
    Machaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB User
    Re: TIA...but no Med's?

    Quote:
    Originally Posted by mark4man View Post
    ... but they wanted to hold me over the weekend & do an MRI on Monday (at which point I checked myself out ...

    But...they never gave me a prescription for a blood thinner;
    I would guess that a resident physician would have prescribed a blood thinner after all of their tests and when they released you.

    You have a couple of choices. You could call the hospital and ask for a prescription, or you could go to a doctor of your choice and see if he would prescribe a blood thinner.

    I have persistent AFib and have been on the blood thinner Warfarin for over 30 years. It is super convenient because I take my own Warfarin readings at home and warfarin is cheap! I keep my diet fairly consistent so my readings are usually pretty close to being within range.

    Regards, Bob
    __________________
    ⇒ In 1987 diagnosed Heart Failure AFib Diabetes2
    ⇒ I use $8 fluticasone nasal spray for my asthma management!
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

    ⇒ 900 weight lifts and 750 knee bends daily
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

     
    Reply With Quote
    Reply Reply

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Hyperthyroid - Looking for reassurance & advice! perfecthannah Thyroid Disorders 5 02-05-2015 01:01 AM
    Carrying Meds in Pill Case? Eva 14 Pain Management 7 09-22-2014 07:43 AM
    Weaning off Keppra to become Meds Free. Fingers crossed! 030free Epilepsy 23 10-15-2013 02:43 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:51 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!